Alert archive / Florida / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind chill advisory at Jan 12, 2011, 3:39 PM EST for Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It took effect at Jan 12, 2011, 8:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2011, 3:39 PM EST (20:39 UTC)
- In effect from
- Jan 12, 2011, 8:00 PM EST
- Expired
- Jan 13, 2011, 10:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -273 m²/s²
- 0-3 km storm-relative helicity
- -185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WWUS42 KJAX 122039 WSWJAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 339 PM EST WED JAN 12 2011 FLZ024-025-032-033-037-038-131500- /O.NEW.KJAX.WC.Y.0003.110113T0100Z-110113T1500Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... GREEN COVE SPRINGS...ST AUGUSTINE...PALATKA...PALM COAST 339 PM EST WED JAN 12 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY. A VERY COLD AIRMASS COMBINED WITH NORTHWEST WINDS AROUND 10 MPH TONIGHT WILL PRODUCE WIND CHILL VALUES IN THE 15 TO 20 DEGREE RANGE. A WIND CHILL ADVISORY IS ISSUED FOR NORTHEAST FLORIDA WHEN WIND SPEEDS ARE AT OR ABOVE 10 MPH AND WIND CHILLS ARE BELOW 25 DEGREES FOR FOUR OR MORE HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GAZ153-154-165-166-131400- /O.NEW.KJAX.WC.Y.0003.110113T0500Z-110113T1400Z/ INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...BRUNSWICK...WOODBINE...ST MARYS 339 PM EST WED JAN 12 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. A VERY COLD AIRMASS COMBINED WITH NORTHWEST WINDS AROUND 10 MPH TONIGHT WILL PRODUCE WIND CHILL VALUES IN THE TEENS. A WIND CHILL ADVISORY IS ISSUED FOR SOUTHEAST GEORGIA WHEN WIND SPEEDS ARE AT OR ABOVE 10 MPH AND WIND CHILLS ARE BELOW 15 DEGREES FOR FOUR OR MORE HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MZ
2 follow-up statements
456 WWUS42 KJAX 130909 AAA WSWJAX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 409 AM EST THU JAN 13 2011 FLZ024-025-032-033-037-038-131500- /O.CON.KJAX.WC.Y.0003.000000T0000Z-110113T1500Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... GREEN COVE SPRINGS...ST AUGUSTINE...PALATKA...PALM COAST 409 AM EST THU JAN 13 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. A VERY COLD AIRMASS COMBINED WITH NORTHWEST WINDS AROUND 10 MPH THIS MORNING WILL PRODUCE WIND CHILL VALUES IN THE TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED FOR NORTHEAST FLORIDA WHEN WIND SPEEDS ARE AT OR ABOVE 10 MPH AND WIND CHILLS ARE BELOW 25 DEGREES FOR FOUR OR MORE HOURS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GAZ153-154-165-166-131400- /O.CON.KJAX.WC.Y.0003.000000T0000Z-110113T1400Z/ INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...BRUNSWICK...WOODBINE...ST MARYS 409 AM EST THU JAN 13 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. A VERY COLD AIRMASS COMBINED WITH NORTHWEST WINDS AROUND 10 MPH THIS MORNING WILL PRODUCE WIND CHILL VALUES IN THE TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED FOR SOUTHEAST GEORGIA WHEN WIND SPEEDS ARE AT OR ABOVE 10 MPH AND WIND CHILLS ARE BELOW 15 DEGREES FOR FOUR OR MORE HOURS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
688 WWUS42 KJAX 131457 WSWJAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 957 AM EST THU JAN 13 2011 FLZ024-025-032-033-037-038-131600- /O.EXP.KJAX.WC.Y.0003.000000T0000Z-110113T1500Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... GREEN COVE SPRINGS...ST AUGUSTINE...PALATKA...PALM COAST 957 AM EST THU JAN 13 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. WIND CHILLS WILL CONTINUE TO BE NEAR 20 TO 25 FOR THE REMAINDER OF THE MORNING. $$ MKT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 2:54 PM EST, 45 minutes earlier.
Area forecast discussion, Jan 12, 2:54 PM EST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EST WED JAN 12 2011
...HARD FREEZE OVER THE ENTIRE FORECAST AREA TONIGHT...
...HARD FREEZE WATCH FOR THURSDAY NIGHT INTO FRIDAY MORNING...
.SHORT TERM...
TONIGHT...THERE IS ABSOLUTELY NO DOUBT WE ARE HEADED FOR A HARD
FREEZE EVERYWHERE TONIGHT AND THE REAL QUESTION IS WHERE WILL THE
THE BOTTOM BE? ALL OF THE MODELS ARE INDICATING THIS IS GOING TO
BE A NIGHT WITH CONTINUAL COLD AIR ADVECTION (CAA) AND IN FACT THE
0-1 KM WINDS ARE IN THE 15-20 KNOT RANGE ALL NIGHT. THIS SAYS OUR
LOWS WILL NOT REALLY BE DEPENDENT UPON CLEAR SKIES AND RADIATIONAL
COOLING BUT RATHER HOW MUCH CAA IS OCCURRING. MY EXPERIENCE HAS
BEEN THAT FOR TEMPERATURES IN THE MID TEENS AS THE GFS MODEL IS
INDICATING WE USUALLY REQUIRE A FEW HOURS OF STRONG RADIATIONAL
COOLING OR IN THE CASE OF CAA MUCH STRONGER WINDS. WHILE THERE IS
SNOW AND ICE TO OUR NORTH STILL DO NOT BELIEVE THE CAA WILL BE
STRONG ENOUGH TO REALIZE THE GFS LOWS. THUS I HAVE BLENDED THE
SLIGHTLY "WARMER" NAM12 (MET) GUIDANCE WITH THE COLDER GFS (MOS)
GUIDANCE. THIS SOLUTION STILL HAS LOWS IN THE UPPER TEENS TO LOWER
20S ACROSS THE AREA.
THURSDAY...WELL THE FINE SOUTHERN SUN IS GOING TO WARM US UP...A
BIT...BUT DON'T GET TOO EXCITED AS STRONG CAA KEEPS US IN THE 40S
ACROSS THE ENTIRE AREA. WITH THE OFFSHORE WINDS COMING AROUND TO
THE NORTH-NORTHEAST SOME OF THE STRATOCUMULUS MIGHT IMPINGE ON THE
MATANZAS INLET AND FLAGLER BEACH AREAS, MIGHT EVEN SEE SOME
DRIZZLE BUT NOT EXPECTING THE SNOW LIKE WE SAW IN 2003 & 2008
(SORRY FOR THOSE WHO LOVE A GOOD FLORIDA SNOW FLURRY).
THURSDAY NIGHT...THURSDAY NIGHT LOOKS LIKE ANOTHER ROUND OF HARD
FREEZE CONDITIONS THIS TIME WITH STRONG RADIATIONAL COOLING.
EXCEPTION COULD BE IN SOUTHERN ST JOHNS AND COASTAL FLAGLER
COUNTIES WITH A POSSIBLE MARITIME INFLUENCE THERE. WITH HIGHER
RELATIVE HUMIDITY VALUES WE SHOULD SEE A WIDESPREAD FROST THURSDAY
NIGHT AND FRIDAY MORNING.
FRIDAY...SIGNIFICANT RECOVERY OF THE AIR TEMPERATURES AS HIGHS
ACTUALLY CRACK THE 50 DEGREE MARK. OTHERWISE OTHER THAN THE COOL
TEMPERATURES IT WILL BE A BEAUTIFUL DAY WITH CLEAR BLUE SKIES.
.LONG TERM...
THE PAY OFF FOR SURVIVING THE NEXT FEW DAYS OF COLD IS GOING TO BE
THE WEEKEND AS THE HIGH BEGINS TO SLIDE NORTH OF US AND OFFSHORE
THE TEMPERATURES ARE GOING TO CONTINUE TO RECOVER. WE CAN EXPECT
NEAR CLIMATOLOGICAL TEMPERATURES OVER THE WEEKEND AND HIGHS ABOUT
10 DEGREES ABOVE NORMAL EARLY NEXT WEEK. AS A FRONTAL SYSTEM
APPROACHES THE AREA WE WILL BE LOOKING AT A 50 TO 70 PERCENT
CHANCE OF RAIN MONDAY INTO TUESDAY.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL. GUSTY WINDS WILL DECREASE
AROUND 23Z. AS MENTIONED ABOVE...THE 0-1 KM WINDS WILL BE 15-20 KT.
THIS WILL HELP TO KEEP SFC WINDS NEAR 5-10 KT TONIGHT BUT NOT ENUF
TO INCLUDE LLWS IN TAFS.
&&
.MARINE...WINDS HAVE DECREASED TO SCEC OVER NEARSHORE WATERS AND
CONTINUE SCA FARTHER OFFSHORE. EXPECT SCA CONDS TO CONTINUE INTO
THURSDAY MORNING AND WILL KEEP SCA AS IS. HIGH PRES WILL BUILD
INTO THE REGION WITH WINDS/SEAS BECOMING RATHER QUIET BY FRI AND
LASTING INTO THE WEEKEND. HIGH PRES DEPARTS NORTHEASTWARD SUNDAY
NIGHT WITH WINDS/SEAS INCREASING EARLY NEXT WEEK.
&&
.FIRE WEATHER...BRISK WINDS ARE COMBINING WITH THE COLD DRY AIR
MASS TO PRODUCE RED FLAG CONDS FOR NE FL. DUVAL/NASSAU ARE ONLY A
COUPLE RH PERCENTAGE POINTS ABV CRITERIA. ALTHO DRY IN SE GA...THE
CONDS ARE A LITTLE ABV CRITERIA WITH SAINT SIMONS ISLAND THE ONLY
PLACE WITH STRONG ENUF WINDS.
ON THURSDAY...THE COLD AND DRY AIR MASS WILL BE ESTABLISHED OVER
THE AREA AND RELATIVE HUMIDITIES ARE FORECAST TO FALL BELOW 35
PERCENT FOR 4 TO 6 HRS AND BOTTOM OUT AT 25 TO 30 PERCENT AWAY
FROM THE IMMEDIATE COAST. HAVE UPGRADED THE WRN HALF OF NE FL TO
A RED FLAG WRNG...BUT DURATION MAY NOT QUITE BE 4 HRS FOR ERN
PORTION AND WILL ALLOW LATER SHIFTS TO RE-EVALUATE THE TIMING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 20 43 20 52 / 10 0 0 0
SSI 24 45 30 53 / 0 0 0 0
JAX 20 46 22 55 / 10 0 10 0
SGJ 25 45 27 52 / 10 0 10 0
GNV 20 47 21 58 / 10 0 10 0
OCF 19 50 22 58 / 10 0 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR CLAY-DUVAL-NASSAU-
PUTNAM.
RED FLAG WARNING FROM NOON TO 6 PM EST THURSDAY FOR ALACHUA-
BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-
UNION.
GA...HARD FREEZE WARNING FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.
HARD FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY
FOR COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
SANDRIK/TRABERT/PRESNALLHazardous weather outlook, Jan 12, 4:32 AM EST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 432 AM EST WED JAN 12 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131100- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 432 AM EST WED JAN 12 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FREEZE WARNING AND WIND CHILL ADVISORY IN EFFECT THIS MORNING FOR PORTIONS OF NORTHEAST FLORIDA... A COLD AIRMASS MOVING INTO THE REGION THIS MORNING WILL ALLOW FOR TEMPERATURES TO FALL NEAR 30 DEGREES OVER INLAND AREAS. THIS WILL COMBINE WITH NORTHWEST WINDS AROUND 10 MPH TO PRODUCE WIND CHILL VALUES IN THE 20 TO 25 DEGREE RANGE THROUGH THE MORNING HOURS. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE. A DRIER AIRMASS AND GUSTY NORTHWEST WINDS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. ...HARD FREEZE WARNING IN EFFECT TONIGHT AND THURSDAY MORNING FOR ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... A HARD FREEZE IS EXPECTED ACROSS ALL AREAS TONIGHT WITH MIN TEMPS FALLING INTO THE LOWER TO MID 20S...EXCEPT UPPER 20S ALONG THE COAST. WIND CHILL VALUES WILL FALL INTO THE TEENS AND A WIND CHILL ADVISORY MAY BE REQUIRED. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... BELOW NORMAL TEMPERATURES ARE EXPECTED THURSDAY THROUGH SATURDAY MORNING WITH FREEZES POSSIBLE EACH NIGHT. HARD FREEZE CONDITIONS ARE MOST LIKELY EARLY THURSDAY MORNING AND AGAIN FRIDAY MORNING. A DRIER AIRMASS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS EACH AFTERNOON ACROSS INLAND AREAS THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:24 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 25 hr |
| Jan 12, 5:16 AM EST | Hard Freeze Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 29 hr |
| Jan 12, 1:34 PM EST | Red Flag Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 28 hr |
| Jan 12, 2:52 PM EST | Hard Freeze Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 25 hr |
Nearby
Wind Chill Advisories in Florida, 2011Wind Chill Advisories in Georgia, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.